I just need to know if any one else has ever felt like this..
Its like each morning I feel worse and worse.. When I wake up, I feel exactly the same as I did when struggling to sleep. Ive just started taking citalopram [4th day on 20mg], and I feel worse than I ever have.. I was bad before I started taking this and have never took medication before this. I always feel dereatisation, constantly worryed about swallowing, and can just never ever have a clear head any more.. This has all sprung apon me with in the last 2 months or so I think even though I have suffered bad in the past.. Never like this before.
I just want people to tell me that this is all anxiety and that they have experienced this before..
I just miss me
I had terrible anxiety for years, and experienced difficulty in swallowing, amongst many other anxiety related symptoms. The term for this is 'globus hystericus', and the feeling is caused (as most anxiety related symptoms are) by an excess production of adrenaline. It is absolutely harmless, although very uncomfortable and a very real feeling! My doctor tried to reassure me, but the turning point was when I discovered a book called 'Peace From Nervous Suffering' by Dr Claire Weekes. She has written several books, including 'Self Help For Your Nerves'. These books held the key to controlling my anxiety, and they have helped countless other anxiety sufferers. Dr Weekes explains a whole list of anxiety symptoms in such a reassuring way, and she advises sufferers to accept the symptoms, but not to give them too much attention- to let them float through and pass. Difficult to do at first, but it really worked for me eventually. I know how you feel when you say 'I just miss me' - I used to despair that I would never again be my old self. I used to look at photos of myself before I was anxious, and I felt as if I was a million miles away from everything which had ever been familiar in my life. I sometimes felt as if I was looking at the world through a camera lens which made everything feel different. Although everything looked the same, it felt as if I was living in some kind of parallel universe, and couldn't get back to my real world. It was horrible. However, after following the advice in Claire Weekes' books, although it took me quite a while, I eventually managed to find my way back to being my old self. I still have periods of anxiety, but I cope much better now, and they are manageable. They no longer have the power over me that they once had. Regarding cetalopram, a friend of mine was prescribed these last year, and only took them for a few days before stopping them. She was so exhausted she could hardly get up in the morning. She was washed out, light headed, and felt really ill. She looked awful, and said they made her feel so desperately worried, because she felt so dreadful! She was warned they would make her feel worse before she felt better, but she couldn't keep taking them. Happily, a year on, she is much better, and has been able to control her anxiety without medication. I really wish you well, and I know you have the power to come through this period of your life. I always remember what my doctor said when I described my symptoms, because I felt as if I was the only person in the world to feel the way I did. He said "Believe me, you're in the Big Club". There are countless people who are experiencing similar feelings as you are, right at this very moment, but there are also countless people who have succeeded in conquering their feelings, and have come through safely to find themselves again. I'm sure you will too.
Citalopram is the same as Celexa (right?) which is an anti-depressant. From what I understand, there is an adjustment period until anti-depressants start working. I took it many years ago for just a few weeks but that first week was awful. I couldn't sleep at all! In 7 days, I only slept for maybe 14 hours. I did feel better after that first week but decided to discontinue the med and continued to feel fine. So, I don't know if the med really did anything for me. Since you're on the 4th day, I suspect that you're still in the adjustment phase and it will be several more weeks before it kicks in.
Are you worried about swallowing or having difficulties swallowing? Difficulty swallowing or "lump in throat" is one of the classic signs of anxiety. I had the same thing about a year ago. It lasted for 3 months. The food felt like it would get trapped half way down my throat. Ugh.
Anyway, I think you need to give the med a chance to work.
I know I have the way you described. Going to bed miserable and waking up miserable. Don't know much about anti-depressants but it does take them awhile to get going. Also believe that along with meds, therapy is necessary but I'm not ever going to push anything on anybody, it's my opinion but your decision.
As for the swallowing issue, I am not as informed as wursty, who posted above;however, I do get compulsions to swallow. Sometimes in the winter when the air is dry, my throat gets dry and I panic that I cannot swallow. Water usually helps but my knowledge is limited to my experience.
I came to this site because I get suicidal and everything hurts so I have an idea what you are experiencing.
You said, "You miss me" (yourself). You aren't gone. You're just on a rather miserable little vacation right now. You'll be back.
Thank you both for your reply's. I just really hope I start to feel better.. Last night I was my worst panic attack.. I actually said the night before was my worst but it gotten even worse last night.. I just felt like I was hyperventaliting until I actually fell asleep. I couldnt catch my breath.. And I has to keep trying to make my self yawn and even that was hard. I have never been like that before, I mean ive had panic attacks before but that was the worst.. my whole body kept feeling prickly and warm even in the back of my throat.. I just keep thinking its not the tablets and its just something seriously wrong with me. I just wake up of a morning and i feel like i did before sleeping. Questioning my self that I shouldnt be seeing things like this or what ever. Im not depressed or anything either, just scared.
Hi again. Although my anxiety isn't bad at the moment, I have this problem with not getting breath all the time, and have done for the past few weeks. However, I'm not worried about it, because I have had it so often in the past, and have been to see the doctor about it on numerous occasions - only to have it confirmed that it is yet another symptom of anxiety. I know this can be hard to believe, especially as this one is really distressing. Try not to focus on it. The more you do, the worse it may feel. Be reassured - you won't die, you will get enough breath, and it will pass - and what's more - it won't hurt you! It may get better soon, or it may take some weeks to go away, but you can help by accepting it, and letting it happen - but trying NOT to add more adrenaline to your already loaded system by worrying about it! Easy enough to say, I know - but I also know how you feel from my own experience, and you can do it! The warm prickly sensation you describe is also caused by adrenaline - in a similar way to when your face blushes of you feel embarassed! Exactly the same cause - adrenaline! But remember - too much adrenaline won't hurt you - so no matter how awful anxiety symptoms feel, you can eventually rob them of their strength by accepting them - letting them float through you - and not giving them more power by worrying about them. Sure, they are frightening! But they will not hurt you, and they, like all other anxiety symptoms, will pass. This sounds crazy - but when they happen, welcome them! Think about it this way - bullies only bully people who allow themselves to be vulnerable, and in the same way, your anxiety symptoms can only frighten you if you let them. If you can accept that they can't hurt you, no matter how scary they feel, your body will produce less adrenaline and the symptoms will become weaker and eventually disappear. They may show up again in the future if you go through another period of anxiety, but by that time you should be able to recognise them - accept them and dismiss them. You will get through this, and you'll be okay.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.